Alert archive / Ohio / Flash Flood Warnings in 1998
Flash Flood Warning 28, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Aug 5, 1998, 5:25 PM EDT for Defiance County, Henry County, Putnam County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 1998, 5:25 PM EDT (21:25 UTC)
- Expired
- Aug 5, 1998, 8:25 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Defiance County, OH, Henry County, OH, Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 124 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFWA 052126 FFWFWA OHC039-069-125-137-060025- BULLETIN- EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EST WED AUG 5 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR PEOPLE IN THE FOLLOWING LOCATIONS... SOUTHEASTERN DEFIANCE COUNTY IN NORTHWESTERN OHIO HENRY COUNTY IN NORTHWESTERN OHIO PAULDING COUNTY IN NORTHWESTERN OHIO NORTHERN PUTNAM COUNTY IN NORTHWESTERN OHIO * UNTIL 825 PM EDT (725 PM EST) * AT 520 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN FROM FROM VAN WERT TO NAPOLEON... MOVEMENT WAS NEARLY STATIONARY . * THUNDERSTORMS WITH VERY HEAVY RAIN WERE TRAINING ACROSS THESE AREAS THIS EVENING. DOPPLER RADAR AND SATELITTE PRECIPITATION ESTIMATES INDICATE FROM 2 TO 4 INCHES OF RAIN HAD FALLEN OVER THE LAST 3 HOURS WITH ADDITIONAL HEAVY RAIN LIKELY THROUGH THIS EVENING. F LOODING WAS REPORTED IN CONTINENTAL WITH SEVERAL ROADS UNDERWATER. IF YOU ARE IN THESE AREAS... BE PREPARED TO MOVE TO HIGHER GROUND. DO NOT DRIVE ACROSS FLOODED ROADS! TEH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:44 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 5, 3:44 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 244 PM EST WED AUG 5 1998 MAIN FORECAST CONCERN FOR THE SHORT TERM IS ADDITIONAL FLOODING IN THE CWA. NO PCGRIDDS OR SAC SO ONLY AFOS AVAILABLE FOR MODEL DATA. WMFNT IS MOVING THROUGH SOUTH BEND AREA AT THIS TIME AND IS NEAR SBN AND NORTH OF FWA. AMS REMAINS SATURATED WITH DEEP MSTR THROUGH 600 MB AND PW VALUES OF OVER 1.5 INCHES. UPR LOW STNRY OVER ERN IA WITH S/W'S ROTATING AROUND SYSTEM. BEST LL CONV AND WAA NEAR FNTL BNDRY NRN IL WITH WEAKER 850 FLOW ACRS IN/MI/OH. AXIS OF DEEP MSTR EXTENDS FRM SRN MO ACRS CNTRL IL WITH ANOTHER AXIS ALG AND N OF OH VLY THRU IN/OH. CONVECTION ATTM BEST ORGANIZED ACRS IL CLOSER TO UPR LVL DYNAMICS. OTHER STRONG STORMS POPPING IN SW-NE MSTR AXIS CNTRL IN TO NW OH. DIFFICULT TO PICK OUT WHERE HEAVIEST RAIN WILL BE OVERNIGHT SO ATTM HAVE OPTED FOR FF WATCH FOR INDIANA COUNTIES THAT RECEIVED HEAVIEST RAINFALL LAST NIGHT... 6-9 INCXHES ACROSS GRANT COUNTY AND SURROUNDING AREAS. FWA TW 070/083 070/083 068 00985 SBN TW 070/082 068/081 067 00985 JAH
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:25 PM EDT | Flash Flood Warning | IWX | Paulding | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.